Real Analysis Exchange

A new variant of Blumberg’s theorem

Aleksandra Katafiasz and Tomasz Natkaniec

Full-text: Open access


We prove that for every real function \(f\) defined on a separable, complete and dense in itself metric space \(X\) there exists a \(c\)-dense set \(W\subset X\) such that \(f\upharpoonleft W\) is super quasi-continuous.

Article information

Real Anal. Exchange, Volume 22, Number 2 (1996), 806-813.

First available in Project Euclid: 22 May 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26A15: Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) {For properties determined by Fourier coefficients, see 42A16; for those determined by approximation properties, see 41A25, 41A27} 54C30: Real-valued functions [See also 26-XX]

continuous function quasi-continuous function super quasi-continuous function cliquish function pointwise discontinuous function κ-Lusin set


Katafiasz, Aleksandra; Natkaniec, Tomasz. A new variant of Blumberg’s theorem. Real Anal. Exchange 22 (1996), no. 2, 806--813.

Export citation


  • H. Blumberg, New properties of all real functions, Trans. Amer. Math. Soc., 24 (1922), 113–128.
  • J. B. Brown, Metric spaces in which a strengthened form of Blumberg's theorem holds, Fund. Math., 71 (1971), 244–253.
  • J. B. Brown, Variations on Blumberg's theorem Real Anal. Exchange 9 (1983–84), 123–137.
  • J. B. Brown, Restriction Theorems in Real Analysis, Real Anal. Exchange 20 (1994–95), 510–526.
  • A. W. Miller, Special subsets of the real line, in Handbook of Set-Theoretic Topology, edited by K. Kunen and J. E. Vaughan, North-Holland (1984), 201–233.
  • T. Neubrunn, Quasi-continuity, Real Anal. Exchange 14 (1988–89), 259–307.
  • J.C. Oxtoby, Measure and Category, New York–Heidelberg–Berlin, 1971.
  • J. Shoenfield, Martin's axiom, Amer. Math. Monthly 82 (1975), 610–617.
  • W. Sierpiński and A. Zygmund, Sur une fonction qui est discontinue sur tout ensemble de puissance du continu, Fund. Math., 4 (1923), 316–318.